MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA22-80/I16-40
Medical Device Problem Codes Occlusion Within Device (1423); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Occlusion (1984); Thrombosis (2100)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date the incident devices have not been received for evaluation.If the devices are received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent and an infrarenal aortic extension on (b)(6) 2016.On (b)(6) 2016 the patient was found to have an occlusion from thrombus in the main body of the bifurcated stent to the limb.The physician elected to explant the devices and complete an open repair.The patient is in stable condition following the secondary intervention.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information provided, a clinical evaluation was not able to confirm the reported event.There were no patient medical records or imaging studies available for review.The implanted devices were returned for further evaluation.The device investigation identified the use of a non-endologix proximal extension with the afx main body device.The device evaluation indicated the use of this proximal extension may have contributed to the reported event.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The root cause of the reported event is unknown, however, the concomitant use of non-endologix stent within an endologix stent may have led to the reported events.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6148967
Report Number2031527-2016-00565
Device Sequence Number407772
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)190608
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2019
Device Model NumberBA22-80/I16-40
Device Lot Number1297706-003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTO UNI-ILIAC- (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR